Changing from NDT to t4 only

I have Hashi's and A Fib. It seems when my TSH is suppressed at 0.01( 0.35-4.94) and my free t3 and free t4 are optimum and I feel really well, that my A Fib is triggered more frequently. I don't know if my TSH is the cause but I have read it can be. I was thinking of changing back to t4 because of this. I didn't feel as well on t4 only so I'm looking for opinions on this. ūüėŹ

15 Replies

oldest ‚ÄĘ newest
  • I take a combo of T4 WITH NDT (I lowered the NDT and added some T4)¬†and the A Fib stopped. ¬†Your FT3 may be considerably over range, but you won't see it if you test 24 hours after a dose. ¬†So it's probably too much T3, not necessarily the low TSH, although the low TSH may be from too much T3. ¬†

    Here's one way to calculate a combo dose: tiredthyroid.com/blog/2014/...

  • Gwelos,

    Suppressed TSH doesn't cause AFib but high FT4 and high FT3 can.  If you reduce your NDT dose FT4 and FT3 will drop and TSH will rise.  Generally FT3 in the top third of range is recommended as optimal but if FT3 in that area increases your incidences of AFib you should reduce dose to keep your FT3 lower.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter, the problem is when my Free t3 is not in the upper third I feel depressed. I find it hard to balance things. I am on the list for ablation. I also was wondering if I have that and it is successful and my Free t3 goes up will it cause the A Fib again, and in that case would there be much point in doing it at all. Maybe I should ask that on the AFib forum

  • Gwelos,

    If your FT3 remains in the upper third I doubt it will trigger AFib when you've had ablatement.  I don't have any experience of AFib however, other than high FT3 increases the risks of developing it.

    For now I'd want to avoid triggering AFib and if having lower FT3 causes depression I'd keep it low and ask for anti-depressants which you can wean off after ablatement.

    __________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter - yes maybe that's the best option

  • What does it feel like when the arterial fibrillation starts ?? ... I think I had it last week , my heart was racing and had severe headache from Levo too high when I was hyper !! ¬†Had radio iodine 3 years ago but think I have hashimotos underlying and would explain my up and down hormones !!! Hope you ok¬†

  • Usually I feel an odd sensation in my chest and then I can feel my heartbeat is irregular and sometimes fluttering. It varies with everyone, and mine vary all the time in length and severity. The main thing is to check your pulse and see if its irregular. Hope that helps

  • Thanks , going to get a blood pressure monitor .. Hope you ok¬†

  • Do you shake when it happens ?? I go from hyper to hypo it's awful ... Feel better with Levo but feels line adrenal rush ...¬†

  • No Chris I don't shake that may be related to your thyroid condition

  • Yeh you prob correct ... The palpitations I get are usually when my meds aren't right ... Thanks for yr reply

  • Try the new regime of adding T4 to your meds. ¬†What have you got to lose?

  • I'm already on t4 in the combination.¬†

  • when i tried ndt, i started having racing heart daily like i could feel it pounding and really was scary. It was enough that i stopped ndt. My test showed i was within range 12 hours after my last dose but it felt hyper. I went back to t4 only and heart racing stopped¬† but after 10 days i had a heart flutter episode and that was weird..... Then i also realized that estrogen dominance can cause heart racing as well and i had been taking estrogen so i stopped that......havent had any more problems.....and take progesterone twice a day....

  • That's interesting because I'm on bioidentical HRT. I have a feeling I'm on too much! I'm on oestrogen and progesterone

You may also like...